MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; GCJ
Model Number CFF71
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Robotic hysterectomy - "internal component of the trocar fell out.It was a black rubber piece of the seal which fell into the patient.It was the entire piece that fell out and it was retrieved.Pneumo was restablished." patient status: "ok".Additional information received - june, 7 2016: what instruments were inserted at the time of the incident: passing the suture through the trocar; at what point in the procedure did this occur: end; was there any loss of pneumo: no; if so was it rapid or gradual: no; what type of procedure was performed: robotic hysterectomy.
 
Additional Manufacturer Narrative
Health professional was correct from yes to no.We have tried to obtain the incident device for evaluation with no success.The event product was not returned to applied medical for evaluation.Based on the description of the event, it is unknown if the customer is referring to the duckbill or septum, both are components of the seal.In the absence of the subject device, it is difficult to determine the root cause of the event.A review of the manufacturing records indicates this lot passed all manufacturing and quality inspections.During the manufacturing process, all trocars are thoroughly inspected for functionality and performance prior to packaging.The root cause of the event is likely due to damage caused by an instrument.As stated in the instructions for use (ifu), "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." although the exact root cause could not be confirmed, applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
CFF71, 12X150 KII FIOS ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5763149
Report Number2027111-2016-00487
Device Sequence Number3539
Product Code GCJ
UDI-Device Identifier00607915123048
UDI-Public(01)00607915123048(17)170722(30)01(10)1228051
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/22/2017
Device Model NumberCFF71
Device Catalogue Number101289201
Device Lot Number1228051
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/30/2016
Supplement Report FDA Received Date01/25/2017
Patient Sequence Number1